Heparin Overdoses Still a ConcernPosted by in Doctors & Hospitals | Medical Malpractice | Medical Products
Despite massive publicity, hospitals continue to mistakenly give infants adult doses of Heparin, a blood thinner. As reported by The Institute for Safe Medication Practices a Nebraska hospital has administered a deadly dose of Heparin, this time to a toddler about to celebrate her second birthday. The dose of blood thinner led to cerebral bleeding and brain death.This is by no means the first case and is far from the most famous. As I wrote in March 2008, actor Dennis Quaid’s new born twins were given near-lethal doses of adult formulated heparin at Cedars-Sinai Medical Center in Beverly Hills. See Celebrity Cases Highlight Medical Negligence Issues. Despite the massive publicity surrounding the incident and subsequent legal action, many hospitals have failed to take the necessary precautions and implement procedures to prevent continuing injuries and deaths.Heparin should be deemed a “high-alert medication” and special precautions should be instituted in every hospital to prevent dosing errors. As the Institute for Safe Medication Practices has reported for years, Heparin has repeatedly been among the top 10 drugs involved in serious, preventable injuries, disabilities and deaths reported to the Federal Drug Administration.If you suspect that you or a family injury has been harmed by an improper dose of Heparin, contact an experienced medical malpractice attorney immediately. In Missouri and Illinois, contact Todd N. Hendrickson. I will personally review your case.
You can follow any responses to this entry through the RSS 2.0 You can skip to the end and leave a response. Pinging is currently not allowed.